A man with a mysterious hypogammaglobulinaemia and skin rash

Citation
Eem. Van Ginneken et al., A man with a mysterious hypogammaglobulinaemia and skin rash, NETH J MED, 54(4), 1999, pp. 158-162
Citations number
7
Language
INGLESE
art.tipo
Article
Categorie Soggetti
General & Internal Medicine
Journal title
NETHERLANDS JOURNAL OF MEDICINE
ISSN journal
0300-2977 → ACNP
Volume
54
Issue
4
Year of publication
1999
Pages
158 - 162
Database
ISI
SICI code
0300-2977(199904)54:4<158:AMWAMH>2.0.ZU;2-C
Abstract
We have observed a 26-year-old diabetic male who had been treated with carb amazepine because of seizures. After two months of treatment, he developed a severe illness with skin rash, fever, hepatomegaly and hypogammaglobulina emia. Since hypogammaglobulinaemia is a rare side effect of carbamazepine t reatment, a stop order was,given for carbamazepine. The abnormalities (skin , fever, hypogammaglobulinaemia) remained until it appeared that the patien t had secretly continued taking the drug. When drug administration was stop ped the skin abnormalities improved and serum immunoglobulin levels became normal. The etiology of this transient carbamazepine-induced hypogammaglobu linaemia is unknown. (C) 1999 Elsevier Science B.V. All rights reserved.